|Online since 2002|
About Ortho Tri-cyclen®If you've used Ortho Tri-cyclen®, please help others by adding your feedback. What would you tell your best friend about this product? Please remember that we do not give medical advice. That is for your local health care provider, who is familiar with your medical history.
Subj: Uterine lining thinning?
I have just started taking the pill. I am 19 years old and I usually go tanning 4 or 5 times a year. Will tanning cause brown spots to appear on my face? I was also concerned about the thinning of my uterus. I did not know this was a side affect, is there anyway to prevent this. I want to be able to have kids someday.
AskDocWeb: Yes it could and there is no way to prevent the brown spots on your skin except be very cautious about tanning beds and sun exposure. Getting rid of the brown spots is very expensive.
We have no data on birth control pills causing the uterine lining to thin. The one comment on that by Krysta was that her miscarriage was caused by her uterus lining being too thin, not that the birth control pill caused it. If you are concerned about this possibility you might ask your GYN about it.
Subj: Safe sex
I have only been on ORTHO TRI CYCLEN LO for about 3 weeks. Is it safe to have sex without a condom??
AskDocWeb: You should be but we have heard some say to wait until your period comes to be absolutely safe.
I have been on ortho for about a week. I have been having alot of trouble sleeping lately. I have NEVER had trouble sleeping before. Is this a common side effect of the pill?
AskDocWeb: No, it's not a problem with the Ortho. Is there something stressful going on right now that could be affecting your sleep?
Subj: Antibiotics and Depo shots
I am currently on Depo shots and was wondering if taking antibiotics would make it less effective?
AskDocWeb: Yes, just to be on the safe side, condoms should be used while on an antibiotic.
I have been taking tri-nessa for over two years . Recently the doctor has put me on ciprofloxacin as a preventive to UTI. My concern is how it effect the pill and my chances of getting pregnant.
AskDocWeb: Yes, it does affect the effectiveness of your birth control pill. Use of condoms until you're finished with the medication is recommended.
Subj: Ortho tricyclen lo and amnesia
My wife of seven years was placed on the ortho tricyclen lo for her PCOS. She was taking the medicine as prescribed for about three to four months. She was experiencing headaches in months two, three, and four; about the time of her normal menes. In march of 2005 her headache was so severe that she has suffered amnesia to the point of not remembering almost all aspects of her life. Our children, and I have been placing the pieces back together for her. They had stopped the ortho tricyclen lo, and the headaches have stopped. I just finished reading the twenty-five pages of questions, and responses. Has anyone heard of this happening. Please help me,
AskDocWeb: Amnesia is not listed in the PDR as one of the side effects. Anyone else?
Subj: Dark skin on lip
I have been on Ortho Lo for 2 months now. I have experienced extremely swollen and tender breasts and have still have an irregular period (first month I had a 2 week long period and this month it came at the very end when I thought the pills were fake). Also, I have heard of a problem with women getting a darkening skin on the upper lip? Do you think these are normal side effects?
AskDocWeb: You must protect your face while in the sun while using birth control pills. Otherwise you can get the darkened skin effect on your cheeks too, not just the upper lip. If your period is irregular after 90 days then report this to your physician.
Subj: Switching birth control?
I have been on orthocyclin lo for almost a year now. So far it has made my period regular and my cramps a lot less severe. Some side effects that I believe may be caused by orthocyclin lo is weight gain and mood swings. The year that I have been on it I have gained 10 pounds and I exercise regularly and have even been eating healthier than when I wasn't on any pills. I also find midcycle I get depressed and sometimes I have bad mood swings. I want to go off it for a while and maybe switch in 2 months to see if these side effects go away and then switch to a different contraceptive. Is it ok to do this?
AskDocWeb: Yes, it is fine to change your birth control. Your physician can help you with making this choice.
Subj: One year on lo
I have been on the Ortho Tri-cyclen lo for 1yrs now and I like it. During the first month I got sick and it went away. But recently, I got yeast infection that could not go away with treatments and I don't usually get yeast infection. I am 25yrs old and I only had yeast infection once when I was 19 and it went away with one dose of OTC treatment. I stop my pill and the yeast infection went away. But then I felt my body was missing something. I told my OBGYN and she said the yeast infection had noting to do with the pill. I shouldn't stop talking the pill. I don't want to stop because I'm not ready to get pregnant but also I don't want to the get the yeast infection back.
I was thinking about switching to the triphasil 28 which I took for 5yr before but then I started bleeding between period but it was also good and I did not have any major problems. What should I do? Should I stick to the tri cyclen or go back to my old pill(triphisal28). I tried the patch but it was too strong for me every time. Put the first one on, I was tired, sick and always weak. I don't want to try any new pills. I have been taking birth control for about 7 years now and it feel like a part of me and I am so into it I live for it and every time I miss a pill I freak up unable to focus on any thing until I take a Pill. Is this normal? Am I addicted? Or just careful because I don't want to get Pregnant. Will it easy for me to stop when I am really to get Pregnant? Thanks for your answer,
AskDocWeb: Breakthrough bleeding caused by the triphasil is reason enough not to take it. The yeast infection is not caused by birth control pills. It sounds like you are just stressed out over missing a pill and being worried that you could become pregnant. When you want to get pregnant you can just stop taking the pills because you cannot become addicted to birth control pills. It might help to have a pelvic exam to determine whether or not it is actually a yeast infection or a type of bacterial infection.
Subj: Skip a period?
I am on tri sprintec and I wanted to know if I can skip a period with these kind of pills? ASAP,
Subj: Marijuana with birth control?
I am a marijuana smoker and I recently started on ortho-tri-cyclin lo. I was reading the insert in the packet and saw that smoking can increase side effects of oral contraceptives and that cigarette use increases the risk of serious cardiovascular side effects from oral contraceptive use. I smoke approximately 1-4 joints a day. Will my smoking marijuana do the same? Will there be any side effects?
AskDocWeb: There doesn't seem to be any studies of marijuana use and birth control for side effects.
Subj: Increased appetite
Date: 11/23/2005I stopped taking this for over two years now and have just started again. I have been watching what I have been eating and now since I started this medication I have found that my appetite has increased - is this a side affect of the meds? I don't know if my body is going through a plateau or has the medication all of a sudden made me hungrier?
AskDocWeb: Yes, your craving for food could increase. Just be extra careful of how much and what you eat, and continue exercising. Most every woman who does go on birth control gains about 15-20 lbs.
Subj: Nuva ring and antibiotics
I have been using the nuva ring for about a year. I have been taking other antibiotics like amoxicillin will that make my birth control less effective?
AskDocWeb: Yes it does, you have to use extra protection while you are on an antibiotic.
Subj: Female hair loss
Approximately a year ago I discontinued taking ortho tri-cyclen. Ever since then my hair seems to have gotten finer, doesn't seem to grow as well and has overall become very difficult to work with. I was on the pill for 20 years and just figured it was time to go off but now I'm having regrets due to the problems with my hair (I know, how vain right?). Is it possible that these problems are being caused by going off the pill?
AskDocWeb: We are all vain to some degree when it comes to thinning hair. Yes, hair thinning can be caused by going off the pill. On the other hand, some women have reported hair thinning from going on the pill. So what is a woman to do? You could try Rogaine for women but that's pretty messy. If you find a solution please share it on the hair loss pages.
Read more feedback
Report - 37 - 38 - 39 - 40 - Page 41 - 42 - 43 - 44 - 45 - Last Page 181
If you find this page useful share it with others. Use the form below to add your review, feedback or suggestions that may help others. Please note that all addresses are held confidential.
Thanks for stopping by.
This website is protected by copyright © 2002-2007 Askdocweb, Inc. All Rights Reserved. This is a layman's report on birth control and is not intended to replace discussions with a health care provider. Do not use the information on this forum as a substitute for your doctor's advice. Always consult your doctor before taking any drug and follow your doctor's directions. Source material: Food and Drug Administration, Medline, Physician's Desk Reference, and the largest community of people in the world, those who are concerned about side effects and healthcare.